Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 10, 2008, 1:29 PM EDT for Addison County, Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, Franklin County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 1:29 PM EDT (17:29 UTC)
- Expired
- Jun 10, 2008, 2:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 10:02 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:26 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 10, 1:26 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 126 PM EDT TUE JUN 10 2008 .SYNOPSIS... THE COMBINATION OF A DIGGING TROUGH OF LOW PRESSURE ACROSS THE CENTRAL GREAT LAKES AND A SURFACE COLD FRONT MOVING THROUGH THE REGION...WILL PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS...ALONG WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...LOCALLY VERY HEAVY RAINFALL WILL BE POSSIBLE. COOLER AND DRIER WEATHER IS EXPECT FOR WEDNESDAY AND THE REST OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 125 PM EDT TUESDAY...SO FAR THINGS SEEMING TO BE HAPPENING AS FORECAST. DID DO A MINOR FCST UPDATE A BIT BEEN WARNING ON ONE MASSIVE CELL MOVING ACROSS ST LAWRENCE VALLEY...50KT GUST AT POTSDAM. LAST 20 MINUTES RADAR LIGHTING UP ALL ACROSS ERN NY AS SFC TEMPS INTO THE LOW 90S HAVE BUSTED THE WEAK CAP ACROSS THE AREA. EXPECT MORE SVR STORMS TO CONTINUE TO DEVELOP ACROSS THE REGION THIS AFTERNOON...WITH MAJOR THREATS BEING STRONG WINDS AND HAIL. GONNA BE A VERY BUSY AFTERNOON FOR US ALL... FARTHER TO THE WEST...2ND ROUND OF TSTMS JUST BEGINNING TO FIRE ALONG THE ACTUAL COLD FRONT. SO ATTM STILL LOOKING LIKE THAT ROUND WILL MOVE ACROSS THE CWA BETWEEN 21Z AND 02Z THIS AFTERNOON WITH ANOTHER THREAT OF STRONG WINDS. THINGS WILL QUIET DOWN BY 06Z. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 245 AM EDT TUESDAY...MID/UPPER LV TROF DEVELOPS ACRS NE CONUS WITH SEVERAL EMBEDDED 5H VORTS IMPACTING OUR NORTHERN/CENTRAL CWA ON WEDS. TEMPS AND HUMIDITY LEVELS WL BE MUCH LWR BEHIND SFC COLD FRNT ON WEDS AND THURS. OVERALL MOISTURE AND SFC INSTABILITY IS LIMITED...THEREFORE WL JUST MENTION SCHC TO CHC POPS ATTM...WITH ISOLATED STORMS POSSIBLE. 85H TEMPS AROUND 12C AND 925MB NEAR 17C SUPPORT HIGHS IN THE 70S MTNS TO L80S VALLEYS ON WEDS. ON THURSDAY...SFC HIGH PRES OVERHEAD WL PROVIDE CWA WITH PLENTY OF SUNSHINE AND NEAR NORMAL TEMPS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 607 AM EDT TUESDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH FAIR AND DRY WEATHER EXPECTED. HAVE GONE BELOW GRRIDED MOS POPS FOR FRIDAY NIGHT. MODELS SHOW A SLOW MOVING COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION SATURDAY AND SATURDAY NIGHT...SO WILL GO WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. WILL KEEP IN SLIGHT CHANCE POPS FOR SHOWERS EARLY SUNDAY...BUT MODELS SHOW A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY AND REMAIN OVER THE REGION SUNDAY NIGHT. HAVE GONE BELOW GRIIDED MOS POPS FOR SUNDAY AND SUNDAY NIGHT. ANOTHER COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH A CHANCE OF SHOWERS. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... THROUGH 12Z WEDNESDAY...ACTIVE 18HRS AHEAD AS TWO DISTINCT LINES OF STRONG TO SEVERE CONVECTION AFFECT AREA. FIRST LINE TO CROSS NRN NY INTO VT FROM 17-21Z...THEN SECOND LINE FROM 22-03Z AS SFC COLD FRONT CROSSES REGION. ENHANCED LL SHEAR AND TURBULENCE...WITH WIND GUSTS TO 70MPH POSSIBLE WITH STRONGEST STORMS. CIGS GENERALLY VFR...THOUGH LOWERING TO IFR IN ENHANCED CONVECTION. AS FRONT CLEARS AREA OVERNIGHT...SVR THREAT TO END AS WINDS VEER TO WEST- SOUTHWESTERLY AND WIDESPREAD VFR CONDS EXPECTED. 12Z WEDNESDAY THROUGH SATURDAY...A SECONDARY COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY WITH SOME SCATTERED RAIN SHOWERS...BUT MAINLY VFR CONDITIONS ARE EXPECTED. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT AND REMAIN THROUGH FRIDAY WITH VFR CONDITIONS EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST TOWARD THE REGION ON SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH SOME AREAS OF MVFR POSSIBLE ON SATURDAY. && .HYDROLOGY... THUNDERSTORMS THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...GIVEN PWS APPROACHING 1.75. SOME QUICK RISES IN SMALLER STREAM BASINS CAN BE EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN AND POOR DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS. NO WIDESPREAD OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM. && .CLIMATE... THE FOLLOWING IS A LIST OF RECORD HIGH TEMPS ACRS OUR CWA FOR 6/10/08: BTV...93F SET IN 1974 MPV...90F SET IN 1974 MSS...90F SET IN 1997 1V4...93F SET IN 1933 MMNV1...79F SET IN 1974 && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...NASH SHORT TERM...TABER LONG TERM...WGH AVIATION...JMG HYDROLOGY...TABER CLIMATE...TABER
Hazardous weather outlook, Jun 10, 10:18 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1018 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-111430- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1018 AM EDT TUE JUN 10 2008 ...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR VERMONT AND NORTHERN NEW YORK FOR TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 10, 10:31 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1031 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-102200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1031 AM EDT TUE JUN 10 2008 ...SPECIAL WEATHER STATEMENT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF VERMONT AND NORTHERN NEW YORK...UNTIL 6PM THIS EVENING. A STRONG COLD FRONT WILL APPROACH AND CROSS THE REGION THIS AFTERNOON INTO EARLY THIS EVENING WITH WIDESPREAD THUNDERSTORM ACTIVITY. WITH HOT AND UNSTABLE AIR ACROSS THE REGION...CONDITIONS ARE RIPE FOR MANY OF THESE STORMS TO BECOME SEVERE...ALONG WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS ACROSS NORTHERN NEW YORK AND VERMONT SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS, AND SEEK SAFE SHELTER SHOULD THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL RADIO OR TELEVISION OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. JMG
Special weather statement, Jun 10, 10:46 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1046 AM EDT TUE JUN 10 2008 NYZ026>031-034-035-087-101645- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN- INCLUDING...CANTON...MALONE...MASSENA...NEWCOMB...OGDENSBURG... PLATTSBURGH...POTSDAM AND SARANAC LAKE 1046 AM EDT TUE JUN 10 2008 ...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN NEW YORK AND VERMONT... AT 1042 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN LINE OF SEVERE THUNDERSTORMS IN WESTERN NEW YORK MOVING NORTHEAST AT 48 MPH. THESE STORMS WILL BE REACHING SOUTHWESTERN SAINT LAWRENCE COUNTY BY SHORTLY AFTER NOON. THESE THUNDERSTORMS ARE PRODUCING DAMAGING WINDS WHICH ARE DOWNING TREES AND POWER LINES. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE IF THREATENING WEATHER APPROACHES. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY ANY THUNDERSTORMS TODAY. JAN
Local storm report, Jun 10, 1:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG RUSSELL 44.43N 75.15W
06/10/2008 ST. LAWRENCE NY PUBLIC
WINDSPREAD TREES DOWN.
1250 PM TSTM WND DMG COLTON 44.55N 74.94W
06/10/2008 ST. LAWRENCE NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
1259 PM TSTM WND GST POTSDAM 44.67N 74.99W
06/10/2008 M58.00 MPH ST. LAWRENCE NY AWOS
0115 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
06/10/2008 FRANKLIN NY AMATEUR RADIO
30 INCH TREE BROKEN OFF
&&
GERALDMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:25 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 65 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 55 min |
| Jun 10, 2:34 PM EDT | Areal Flood Advisory | BTV | Chittenden | 2 hr |
| Jun 10, 2:55 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Orange, Rutland, Washington | 65 min |
| Jun 10, 3:05 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 55 min |
| Jun 10, 3:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Essex, Lamoille, Orange, Orleans and 3 more | 53 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange | 24 min |
| Jun 10, 6:27 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 10, 7:12 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 63 min |
| Jun 10, 7:17 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 58 min |
| Jun 10, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans, Washington | 63 min |
| Jun 10, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Washington, Windsor | 48 min |
| Jun 10, 11:51 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 54 min |
| Jun 10, 12:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 63 min |
| Jun 10, 2:17 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 39 min |
| Jun 10, 5:49 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 41 min |
| Jun 10, 6:30 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 60 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.